Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 121, NWS Wakefield, VA

July 9, 2012Chowan County, Gates County, Perquimans County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 9, 2012, 4:09 PM EDT for Chowan County, Gates County, Perquimans County, North Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2012, 4:09 PM EDT (20:09 UTC)
Expired
Jul 9, 2012, 5:00 PM EDT
In force
51 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chowan County, NC, Gates County, NC, Perquimans County, NC

The radar

The Norfolk radar (KAKQ), 100 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:25 PM EDTHAIL 11 Sse Hickory Crossroad, NC
Jul 9, 4:50 PM EDTHAIL 1Belvidere, NCSEVERAL SMALL LIMBS DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2733 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS51 KAKQ 092009
SVRAKQ
NCC041-073-143-092100-
/O.NEW.KAKQ.SV.W.0121.120709T2009Z-120709T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA...
  SOUTH CENTRAL GATES COUNTY IN NORTHEAST NORTH CAROLINA...
  PERQUIMANS COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 500 PM EDT

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RYLAND...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELVIDERE AROUND 420 PM EDT.
  WINFALL AROUND 435 PM EDT.
  HERTFORD AROUND 440 PM EDT.
  BURGESS AROUND 455 PM EDT.
  SNUG HARBOR AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CENTER
HILL...SMITHTOWN...BEACH SPRINGS...YEOPIM STATION...LIGHT NIXON
FORK...FORESTBURG...HOLIDAY ISLAND...DRUMMOND POINT...HARVEY POINT
AND SOMERSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3625 7667 3630 7669 3632 7672 3639 7655
      3630 7640 3625 7637 3621 7629 3611 7621
      3610 7626 3613 7633 3619 7646 3609 7630
      3607 7640 3601 7648
TIME...MOT...LOC 2009Z 319DEG 17KT 3629 7659
WIND...HAIL 60MPH 1.00IN

$$

ZIMMERMAN
1 follow-up statement
771 
WWUS51 KAKQ 092025
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT MON JUL 9 2012

NCC073-092033-
/O.CAN.KAKQ.SV.W.0121.000000T0000Z-120709T2100Z/
GATES NC-
425 PM EDT MON JUL 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GATES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3623 7665 3630 7669 3636 7651 3630 7640
      3624 7636 3620 7628 3611 7622 3610 7627
      3619 7646 3613 7639 3609 7631 3607 7640
      3601 7648
TIME...MOT...LOC 2023Z 319DEG 17KT 3624 7654

$$

NCC041-143-092100-
/O.CON.KAKQ.SV.W.0121.000000T0000Z-120709T2100Z/
CHOWAN NC-PERQUIMANS NC-
425 PM EDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PERQUIMANS AND
EASTERN CHOWAN COUNTIES UNTIL 500 PM EDT...

AT 421 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF 
PRODUCING QUARTER TO PING PONG BALL SIZE HAIL...AND DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BELVIDERE...OR 5 
MILES EAST OF RYLAND...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINFALL AROUND 435 PM EDT.
  HERTFORD AROUND 440 PM EDT.
  BURGESS AROUND 455 PM EDT.
  SNUG HARBOR AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
SMITHTOWN...BEACH SPRINGS...YEOPIM STATION...LIGHT NIXON FORK...
FORESTBURG...SOMERSET...HOLIDAY ISLAND...DRUMMOND POINT AND HARVEY
POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3623 7665 3630 7669 3636 7651 3630 7640
      3624 7636 3620 7628 3611 7622 3610 7627
      3619 7646 3613 7639 3609 7631 3607 7640
      3601 7648
TIME...MOT...LOC 2023Z 319DEG 17KT 3624 7654
WIND...HAIL 60MPH 1.00IN

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:51 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 9, 3:51 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EDT MON JUL 9 2012

.SYNOPSIS...
A WEAK...SLOW MOVING COLD FRONT WILL DROP SOUTH THROUGH THE
MID ATLANTIC THIS AFTERNOON...BEFORE STALLING OVER NORTH CAROLINA
THROUGH WEDNESDAY. THE STALLED FRONT WILL BRING A PERIOD OF
UNSETTLED CONDITIONS FOR MUCH OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
COLD FRONT HAS PUSHED TO NEAR THE VA/NC BORDER LATE THIS
MORNING...AND WILL SINK FARTHER S INTO NC THIS AFTN. ATMOS REMAINS
VRY MOIST AND WEAK S/W ENERGY ASSOC WTIH A MID-LVL TROF AMPLIFYING
SLGTLY ALNG THE ERN SEABOARD WILL LEAD TO SCTD SHOWERS AND TSTMS
THIS AFTN INTO THIS EVENG. BELIEVE MOST OF THE ACTIVITY WILL BE
FOCUSED MAINLY ALNG AND S OF A FVX TO RIC TO MFV LINE. SPC HAS
THE ENTIRE FA IN A SLGT RISK FOR SVR WX TDY. ALTHO LO/MID LVL
LAPSE RATES WILL BE WEAKER TDY THAN YESTERDAY...SHEAR IS GREATER
TDY (35-40 KT FM 0-6 KM). HEAVY RAIN WILL BE POSSIBLE W/ ANY
STORMS...AS PWAT IS AROUND 2". NOT AS HOT THIS AFTN...WITH HIGHS
RANGING FROM THE MID TO UPR 80S OVR NRN AREAS TO THE LWR TO MID
90S OVR SRN AREAS. SHOWERS AND TSTMS CONTINUE INTO THE OVRNGT HRS
AS MID-LVL MOIST INCREASES. TEMPS ONLY DROP INTO THE LWR TO MID
70S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
LOW AMPLITUDE UPR-LVL TROF PERSISTS OVER THE FAR EASTERN CONUS TUE
AND WED LEADING TO CONTINUED UNSETTLED CONDITIONS. LOCAL AREA SET
UP IN THE RRQ OF 40-60 KT UPPER JET...WITH MOIST SW FLOW KEEPING
VERTICAL COLUMN RELATIVELY SATURATED IN THE LOW AND MID LVLS. AT
THE SFC...THE WEAKENING BOUNDARY WILL HAVE WASHED OUT AND BECOME
LITTLE MORE THAN A BAGGY WEAK PRESSURE TROUGH. EXACT LOCATION OF
THIS BOUNDARY WILL BE CRITICAL IN ORIENTING AREA OF HIGHEST RAIN
CHCS...AS A SERIES OF WEAK DISTURBANCES ARE EXPECTED TO RIDE THE
NORTHERN PERIPHERY OF THE BOUNDARY/TROUGH. THIS WILL PROMOTE THE
DEVELOPMENT OF PERIODIC AND MAINLY DIURNALLY DRIVEN SCT
SHRAS/TSTMS. FOR NOW...BEST CHANCES FOR RAIN APPEAR TO BE OVER
SOUTHERN AREAS.

FOR TEMPS...RESPITE FROM HEAT OF THE PAST WEEK CONTINUES. MODELS AND
LOCAL THICKNESS TOOL IN GENERAL AGREEMENT IN PROJECTING MAXIMA RIGHT
AROUND 1 S.D. BELOW NORMAL (LOW TO MID 80S). EARLY MORNING LOWS IN
THE UPR 60S TO LWR 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A PERIOD OF COOLER WEATHER...MORE CLOUDS AND EVEN CHANCES FOR
SHOWERS AND SOME STORMS CONTINUES INTO MEDIUM RANGE PERIOD FOR THE
END OR THE WORK WEEK. MODELS CONTINUE TO DEPICT THE PRESENCE OF A
WEAK MID AND UPPER LEVEL TROUGH EXTENDING SSW INTO THE TN AND
LOWER MS VALLEY. THE GFS AND ECMWF DIFFER SOMEWHAT ON THE BUILDING
IN OF THE RIDGE FROM THE SOUTHEAST LATE FRIDAY. THE EMWF BRINGS
THE RIDGE OR BERMUDA HIGH IN FASTER SHUNTING THE BEST POPS TO THE
WEST WHERE THE GFS IS SLOWER BUILDING THE RIDGE IN ALLOWING A
WEAK DISTURBANCE IN THE SW FLOW TO DEVELOP WIDESPREAD SHOWERS AND
STORMS. WILL SPLIT THE DIFFERENCE FOR NOW AND KEEP SCATTERED
SHOWERS AND STORMS IN THE FORECAST FRIDAY MAINLY IN THE AFTERNOON
AND EVENING WITH MOSTLY CLOUDY SKIES. THE BERMUDA HIGH BUILDS IN
MORE ON SATURDAY AND HAVE LOWERED POPS TO A SLIGHT CHANCE/LOW
CHANCE SATURDAY AFTERNOON. HIGHS FRIDAY IN THE MID 80S AND WARMER ON
SATURDAY IN THE UPPER 80S TO AROUND 90. LOWS WILL BE IN THE UPPER
60S TO LOWER 70S.

BERMUDA HIGH PRESSURE BUILDS LATE SATURDAY THROUGH SUNDAY ALLOWING
FOR A WARMUP INTO THE LOWER 90S FOR SUNDAY. THIS WILL SET UP A
MORE TYPICAL SUMMERTIME PATTERN AND GIVEN THE SOUTHERLY FLOW
HUMIDITY WILL REMAIN HIGH THOUGH TEMPERATURES WILL NOT BE HOT
ENOUGH TO SUPPORT HIGH HEAT INDEX VALUES. WILL CARRY ONLY A
SLIGHT CHANCE FOR A DIURNAL/AFTN- EVENING WIDELY SCATTERED STORM
SUNDAY (20% POPS) EAST OF I-95. LOW TEMPS THROUGH THE LONG RANGE
PERIOD WILL BE CLOSE TO AVG...MAINLY IN THE MID- UPR 60S TO LWR
70S. THE BERMUDA HIGH STARTS TO SHIFT WAST AS ANOTHER UPPER
TROUGH DIGS SOUTH TOWARDS THE MID ATLANTIC MONDAY. THIS COULD
BRING SOME MORE UNSETTLED WEATHER EARLY NEXT WEEK.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG VARIOUS
BOUNDARIES THIS AFTERNOON. DIFFICULT TO PLACE THE EXACT DEVELOPMENT.
FOR NOW THINK BEST CHANCES WILL BE AT PHF ORF AND ECG TERMINALS.
THERE IS ALSO A TSTM NEAR SBY WHICH WILL PASS BY DURING THE
AFTERNOON. OTHERWISE VFR CONDITIONS WILL EXIST THROUGH THE EVENING.
WILL ALSO HAVE SOME LOWER VSBY TONIGHT WITH PLENTY OF MOISTURE IN
THE AIR. EXPECT SOME MVFR VSBY TONIGHT. ON TUESDAY WILL AGAIN HAVE A
CHANCE OF AFTERNOON TSTMS WHICH COULD PRODUCE BRIEF IFR CONDITIONS.
CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING TSTMS THROUGH THE
WEEK WHICH COULD CAUSE BRIEF IFR CONDITIONS IN TSTMS.

&&

.MARINE...
WINDS GUSTING TO 15 KT OVER THE SOUTHERN BAY AND COASTAL WATERS
HAVE DECREASED LATE THIS AFTERNOON TO AROUND 10KT OR LESS. SEAS
NEAR THE MOUTH OF THE BAY BUILT TO 2 TO 3 FEET...BUT WILL BE
DECREASING BACK TO A SOLID 2 FEET THIS EVENING. THE SURFACE FRONT
REMAINS TO OUR SOUTH OVER EASTERN NC WITH EASTERLY WIND ACROSS THE
BAY AND COASTAL WATERS. SCATTERED SHOWERS AND STORMS THIS
AFTERNOON WILL CONTINUE INTO THE EVENING BEFORE DISSIPATING WITH
LOSS OF HEATING.

WITH THE PATTERN SLOW TO CHANGE THIS WEEK EXPECT A STEADY NE TO E
FLOW ACROSS ALL THE WATERS EXCEPT FAR SOUTHERN PORTIONS. THIS WILL
SUPPORT SEAS AROUND 3 TO OCCASIONALLY 4 FEET NORTH OF THE MOUTH OF
THE BAY TO OCEAN CITY. FURTHER SOUTH TO THE NC WATERS SEAS WILL
RUN MAINLY AROUND 2 TO OCCASIONALLY 3 FEET.

WINDS CHANGE LATE IN THE WEEK ON FRIDAY BECOMING MORE SOUTHERLY AS
THE BERMUDA HIGH PUSHES IN FROM THE EAST. SCA CRITERIA WILL
REMAIN OUT OF THE FORECAST BUT THE SOUTHERLY WINDS WILL INCREASE
LATE FRIDAY INTO THE WEEKEND ESPECIALLY ACROSS THE MIDDLE BAY AND
COASTAL WATERS NORTH OF THE MOUTH OF THE BAY TO OCEAN CITY.

&&

.CLIMATE...
RIC AND ORF HAD RECORD HIGH MINIMUMS SUNDAY. SEE RER'S FOR THESE
AND THE RECORD HIGH MAXIMUMS OVER THE WEEKEND AT RIC ORF SBY AND
ECG.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...MAS/TMG
SHORT TERM...MAS/MAM
LONG TERM...JAO
AVIATION...JAB
MARINE...JAO
CLIMATE...
Hazardous weather outlook, Jul 9, 3:28 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT MON JUL 9 2012

NCZ012>017-030>032-102-VAZ060-061-065>070-079>081-087>089-092-093-
095>098-101930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD-
CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
328 PM EDT MON JUL 9 2012

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA
AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

ANZ630>632-634>636-650-652-654-656-658-101930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
328 PM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-637-638-101930-
CURRITUCK SOUND-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
328 PM EDT MON JUL 9 2012

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND AND THE
EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

VAZ048-049-062>064-071>078-082>086-090-091-094-101930-
FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
NEWPORT NEWS/HAMPTON-
328 PM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY
WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ099-100-101930-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
328 PM EDT MON JUL 9 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD
PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-101930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
328 PM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY
WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, Jul 9, 2:28 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
228 PM EDT MON JUL 9 2012

VAZ096-097-091930-
CHESAPEAKE-SUFFOLK-
228 PM EDT MON JUL 9 2012

...A THUNDERSTORM WITH HEAVY RAIN WILL DRIFT ACROSS CITY OF
CHESAPEAKE AND CITY OF SUFFOLK THROUGH 330 PM EDT...

AT 227 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A
LINE EXTENDING FROM LUMMIS TO MAGNOLIA TO DEEP CREEK...OR ALONG A
LINE EXTENDING FROM 6 MILES EAST OF HOLLAND TO DOWNTOWN SUFFOLK TO
DEEP CREEK...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

CLOUD TO GROUND LIGHTNING

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3663 7684 3675 7665 3678 7654 3678 7640
      3673 7624 3662 7652

ZIMMERMAN
Special weather statement, Jul 9, 2:41 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
241 PM EDT MON JUL 9 2012

MDZ022-024-091930-
INLAND WORCESTER MD-WICOMICO MD-
241 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WORCESTER AND WICOMICO
COUNTIES...

AT 237 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEBRON...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DELMAR AROUND 250 PM...CHESAPEAKE HEIGHTS
AROUND 300 PM...PARSONSBURG AROUND 310 PM...PITTSVILLE AROUND 320 PM
AND WILLARDS AROUND 330 PM.

LAT...LON 3855 7569 3846 7568 3846 7533 3845 7529
      3822 7541 3839 7580 3855 7571

FORECASTER: JBILLET
Special weather statement, Jul 9, 3:03 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT MON JUL 9 2012

VAZ095>098-092000-
CHESAPEAKE-NORFOLK/PORTSMOUTH-SUFFOLK-VIRGINIA BEACH-
303 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL DRIFT ACROSS CITY OF VIRGINIA BEACH...
CITY OF PORTSMOUTH...CITY OF CHESAPEAKE...CITY OF SUFFOLK AND CITY OF
NORFOLK THROUGH 400 PM EDT...

AT 302 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM DOWNTOWN PORTSMOUTH TO WILROY...OR ALONG A LINE
EXTENDING FROM DOWNTOWN PORTSMOUTH TO 6 MILES NORTHEAST OF DOWNTOWN
SUFFOLK...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

CLOUD TO GROUND LIGHTNING

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3685 7607 3673 7657 3681 7661 3688 7653
      3690 7639 3692 7639 3693 7634 3697 7633
      3696 7631 3697 7630 3699 7630 3695 7624
      3692 7607

ZIMMERMAN
Local storm report, Jul 9, 3:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     3 NW WEST POINT         37.58N  76.84W
07/08/2012                   KING WILLIAM       VA   UNKNOWN

            NUMEROUS TREES DOWN

&&

EVENT NUMBER AKQ1200528

WRS
Special weather statement, Jul 9, 3:59 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT MON JUL 9 2012

NCZ013>015-031-032-092100-
CHOWAN-GATES-HERTFORD-PASQUOTANK-PERQUIMANS-
359 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERQUIMANS...GATES...
PASQUOTANK...CHOWAN AND HERTFORD COUNTIES THROUGH 500 PM EDT...

AT 359 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM TROTVILLE TO RAYS BEACH...OR ALONG A LINE
EXTENDING FROM SUNBURY TO GATESVILLE...THAT WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3653 7702 3654 7652 3646 7642 3627 7632
      3627 7668 3628 7669 3627 7670 3626 7697

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:26 PM EDTSpecial Weather StatementAKQNorthampton49 min
Jul 8, 10:09 PM EDTSpecial Weather StatementAKQHertford, Northampton51 min
Jul 8, 11:47 PM EDTSpecial Weather StatementAKQBertie43 min
Jul 9, 3:59 PM EDTSpecial Weather StatementAKQGates, Hertford61 min
Jul 9, 4:56 PM EDTSevere Thunderstorm WarningAKQPerquimans27 min
Jul 9, 5:25 PM EDTSpecial Weather StatementAKQPerquimans35 min
Jul 9, 5:31 PM EDTSpecial Weather StatementAKQGates, Hertford59 min
Jul 9, 5:42 PM EDTSpecial Weather StatementAKQNorthampton33 min
Jul 9, 6:21 PM EDTSpecial Weather StatementAKQNorthampton39 min
Jul 9, 6:24 PM EDTSpecial Weather StatementAKQBertie66 min
Jul 9, 7:29 PM EDTSpecial Weather StatementAKQCamden46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.